Illinois, 2005

Heavy Rain in Illinois, August 30, 2005

August 30, 2005 · NWS PAH · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 30, 1:23 AM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Aug 30, 1:23 AM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
223 AM CDT TUE AUG 30 2005

.DISCUSSION...

BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE DEALING WITH THE
REMNANTS OF HURRICANE KATRINA OVER THE NEXT 12 TO 18 HOURS.

GFS HAS APPARENTLY HAD THE BEST HANDLE ON THE TRACK...STRENGTH...ETC
OF KATRINA...HOWEVER LATEST WATER VAPOR SAT PIX SHOWING CIRCULATION
CENTER STARTING TO RECURVE TO THE NORTH NORTHEAST AND LOCATED JUST
NORTH OF THE INTERSECTION OF THE BORDERS OF TN...AL...AND MS...NEAR
SAVANNAH TN WHICH IS 75 TO 100 MILES FURTHER NORTHEAST THAN THE GFS
FORECAST IT TO BE AT 06Z...CONSEQUENTLY TIMING AND DURATION OF THE
HEAVY PRECIP WILL NEED TO BE ADJUSTED.

HAVE DIVIDED THE FIRST PERIOD IN HALF. CONTINUED TO HIT THE
POPS...WX...QPF HARD THIS MORNING...BUT IT APPEARS THAT THE HIGHEST
POPS WILL LINGER THIS AFTERNOON IN THE DEFORMATION ZONE OVER THE
NORTHEAST SECTIONS OF THE CWA. EXCEPT FOR THAT AREA...WILL DROP POPS
TO CHC CATEGORY THIS AFTERNOON IN AREAS THAT WERE CATEGORICAL OR
LIKELY THIS MORNING.

PRECIP WILL END TONIGHT FROM SOUTHWEST TO NORTHEAST AS KATRINA
QUICKLY MOVES OFF TO THE NORTHEAST. A WEAK COLD FRONT IS FORECAST TO
CROSS THE REGION ON THURSDAY...BUT DUE TO LACK OF MOISTURE...NO
PRECIP IS FORECAST WITH ITS PASSAGE. NO OTHER POPS AT THIS TIME
BEYOND 2ND PERIOD (TONIGHT). WILL MAKE NO CHANGES BEYOND 5TH PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 6PM CDT.
MO...NONE.
IL...FLOOD WATCH SE IL ALONG/EAST OF I57/I24 UNTIL 6 PM CDT.
IN...FLOOD WATCH UNTIL 6PM CDT.

&&

JAP
Hazardous weather outlook, Aug 30, 3:14 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
414 AM CDT TUE AUG 30 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-310915-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
414 AM EST TUE AUG 30 2005 /414 AM CDT TUE AUG 30 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST
INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS MAINLY THIS MORNING AS THE
REMNANTS OF KATRINA MOVE CLOSER TO THE QUAD STATE. THE PRIMARY
HAZARDOUS WEATHER THREAT WILL BE LOCALLY HEAVY RAINS TODAY THAT
WILL LIKELY CAUSE FLOODING PROBLEMS...ESPECIALLY IN AREAS THAT
HAVE RECENTLY HAD HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT UNTIL 7 PM
CDT FOR SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER ANY
REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Aug 30, 5:19 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
619 AM CDT TUE AUG 30 2005

ILZ077-078-083-086-087-090-091-094-INZ081-082-085>088-KYZ001>022-
301400-
BALLARD KY-CALDWELL KY-CALLOWAY KY-CARLISLE KY-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FULTON KY-GALLATIN IL-GIBSON IN-
GRAVES KY-HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-LIVINGSTON KY-
LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-MUHLENBERG KY-
PIKE IN-POPE IL-POSEY IN-SALINE IL-SPENCER IN-TODD KY-TRIGG KY-
UNION KY-VANDERBURGH IN-WABASH IL-WARRICK IN-WEBSTER KY-WHITE IL-
619 AM CDT (619 AM EST) TUE AUG 30 2005

...STRONG WINDS CAUSING DAMAGE TO TREES IN SOME AREAS...

THE COMBINATION OF SATURATED GROUND AND NORTH TO NORTHEAST WINDS
OF 15 TO 25 MPH WITH GUSTS TO 35 MPH HAS CAUSED A FEW TREES AROUND
THE AREA TO BE BLOWN DOWN EARLY THIS MORNING. AS MODERATE TO HEAVY
RAINS CONTINUE ACROSS THE AREA...THIS WILL LIKELY OCCUR IN OTHER
LOCALES BEFORE THE WINDS BEGIN TO WEAKEN THIS AFTERNOON. THIS THREAT
WILL BE GREATEST IN AREAS GENERALLY SOUTH AND EAST OF A LINE FROM
ALBION ILLINOIS TO FULTON KENTUCKY.

JAP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Massac

When
August 30, 6:00 AM CST to 10:00 AM CST
Where
Massac County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
37.219, -88.708 (the zone’s center; the record gives no point)

Heavy rainfall from weakening tropical system Katrina caused some flooding of low spots on roadways. A spot on a rural road prone to flooding of Seven Mile Creek was covered with a few inches of water.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472898.